Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2024
Severe Thunderstorm Warning 461, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Nov 4, 2024, 11:42 AM CST for Creek County, Okfuskee County, Oklahoma. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 4, 2024, 11:42 AM CST (17:42 UTC)
- Expired
- Nov 4, 2024, 12:30 PM CST
- In force
- 48 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Creek County, OK, Okfuskee County, OK
The radar
The Tulsa radar (KINX), 89 km from the middle of the area, began a volume at 17:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 4, 10:52 AM CST | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 5.7 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 911 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 485 m above ground
- 0-6 km bulk shear
- 83 kt
- 0-1 km storm-relative helicity
- 353 m²/s²
- 0-3 km storm-relative helicity
- 313 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.3
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 4, 11:28 AM CST, 14 minutes earlier.
Area forecast discussion, Nov 4, 11:28 AM CST, 14 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1128 AM CST Mon Nov 4 2024
...New AVIATION...
.SHORT TERM...
(The rest of today )
Issued at 1031 AM CST Mon Nov 4 2024
Warm front currently situated along/just north of the I-40 corridor
and was slowly lifting north as of mid morning. Scattered showers/storms
continue mainly north of the warm front this morning. Additional
storms to the west are expected to form into a squall line
along/ahead of a cold front as it moves into E OK this afternoon.
Support will be aided by an upper trough lifting into the plains
this afternoon. All modes of severe will be in play, along with a
continued flood threat across the entire area. Made some minor
adjustments to PoPs through 00z based on latest model guidance and
trends. Also raised temperatures this afternoon across some
locations that are already in the warm sector. Otherwise,
remaining 1st period elements will be left as they are. Current
FFA in effect until 00z and will be left as is.
Updated ZFP/PFM/AFM out shortly.
&&
.LONG TERM...
(Tonight through Sunday)
Issued at 345 AM CST Mon Nov 4 2024
Once the squall line exits the area this evening, the severe
weather and flash flood threat will end. We will begin to dry out
Tuesday and Wednesday with temperatures near the seasonal
averages.
Another strong upper level storm system will move out of the
southwest U.S. late this week and move across the plains by
Saturday. Shower and thunderstorm chances will increase as this
system approaches, with Friday into early Saturday seeing the
highest rain chances. Rainfall amounts will be much less with this
system, with most places seeing under an inch. At least a limited
severe weather threat may develop Friday into early Saturday, but
marginal instability may limit the severe threat to some degree.
Temperatures will continue to run near or slightly above the
seasonal averages late this week into next weekend.
&&
.AVIATION...
(18Z TAFS)
Issued at 1128 AM CST Mon Nov 4 2024
RA/TSRA to impact all sites for the first 6-9 hours
of the valid period with IFR/MVFR vsbys and MVFR cigs
in thunder. Main convective line to clear the OK sites
between 23z-02z, and the AR sites between 03z-06z. VFR vsbys
expected to prevail for the remainder of the period once
the line of storms clears, along with the periodic MVFR cigs.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 52 62 44 69 / 60 10 0 0
FSM 61 69 48 71 / 100 40 0 0
MLC 54 66 44 71 / 90 20 0 0
BVO 48 61 37 68 / 60 0 0 0
FYV 55 67 39 70 / 100 30 0 0
BYV 58 66 44 68 / 100 40 0 0
MKO 54 63 44 69 / 90 20 0 0
MIO 53 62 41 67 / 90 20 0 0
F10 51 62 43 69 / 60 10 0 0
HHW 58 66 46 71 / 90 30 10 0
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch through late tonight for OKZ069-072-075-076.
Flood Watch until 6 PM CST this evening for OKZ049-053>068-070-
071-073-074.
AR...Flood Watch through late tonight for ARZ001-002-010-011-019-020-
029.
&&
SHORT TERM...23
LONG TERM....05
AVIATION...23Hazardous weather outlook, Nov 4, 5:33 AM CST, 6 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 533 AM CST Mon Nov 4 2024 ARZ001-002-010-011-019-020-029-OKZ049-053>076-051100- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 533 AM CST Mon Nov 4 2024 ...SEVERE THUNDERSTORMS EXPECTED TODAY... This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Today and Tonight. TORNADO. RISK...Elevated. AREA...Eastern Oklahoma and Northwest Arkansas ONSET...Mid to Late Morning. SEVERE THUNDERSTORM. RISK...Elevated. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...Ongoing. FLASH FLOOD. RISK...Elevated. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...Ongoing. HEAVY RAIN. RISK...Significant. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...Ongoing. SIGNIFICANT WINDS. RISK...Limited. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...Ongoing. DISCUSSION... Early this morning, a warm front was located across far southeast Oklahoma from just north of McAlester to south of Wister. This boundary will lift north as a warm front this morning, with all or nearly all of eastern Oklahoma and northwest Arkansas in the warm sector by midday. The brunt of the shower and thunderstorm activity this morning will remain north of the retreating frontal boundary. While an isolated strong or severe storm will be possible this morning, the greater threat will be locally heavy rainfall potentially leading to some flooding issues due to saturated grounds from two days of heavy rainfall. A surface low will move northeast into central Oklahoma by midday today, and will then deepen slightly as it lifts northeast into eastern Kansas this evening. A moist and unstable airmass will be in place across our forecast area this afternoon, and any discrete storms that develop in the warm sector will have a high severe weather potential, including the threat of tornadoes...possibly strong. A line of storms is expected to form south of the surface low along a dryline later this morning and this line will enter the western part of our forecast area by early to mid afternoon. The line will then sweep rapidly east across the area through early evening. Damaging winds will be the main severe weather threat with the squall line, with isolated QLCS type tornadoes also quite possible. The severe weather threat will end later this evening once the squall line clears the area. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Activation of the Regional Spotter Network Likely. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. TUESDAY and WEDNESDAY...No Hazards. THURSDAY and FRIDAY...Thunderstorm Potential. SATURDAY and SUNDAY...No Hazards. EXTENDED DISCUSSION... Another storm system will affect the area during the latter part of the week, bringing additional chances for thunderstorms. These storms may pose a limited threat for severe weather, although some uncertainties persist in how large that threat will be. weather.gov/tulsa contains additional information.
In the hours before
Local storm report, Nov 4, 7:06 AM CST, 4 hours 36 minutes before
Preliminary Local Storm Report
National Weather Service Tulsa OK
706 AM CST Mon Nov 4 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM Rain 2 NE Strickler 35.85N 94.29W
11/04/2024 M4.51 Inch Washington AR Public
24 Hour Report Ending at 7 AM CST.
&&Special weather statement, Nov 4, 7:31 AM CST, 4 hours 11 minutes before
Special Weather Statement
National Weather Service Tulsa OK
731 AM CST Mon Nov 4 2024
OKZ054-059-041415-
Osage OK-Pawnee OK-
731 AM CST Mon Nov 4 2024
...STRONG THUNDERSTORMS WILL IMPACT WESTERN OSAGE AND PAWNEE COUNTIES
THROUGH 815 AM CST...
At 731 AM CST, Doppler radar indicated strong thunderstorms along a
line extending from 4 miles northeast of Marland to 3 miles north of
Stillwater. Movement was northeast at 45 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor hail damage to vegetation
is possible.
Locations in or near the path include...
Pawnee... Fairfax...
Shidler... Jennings...
Ralston... Burbank...
Hallett... Blackburn...
Maramec... Skedee...
Foraker... Sooner Lake...
Southern Kaw Lake... Webb City...
Apperson...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3669 9700 3669 9693 3675 9689 3674 9683
3677 9682 3678 9675 3684 9675 3696 9655
3617 9653 3616 9682 3624 9682 3625 9692
3633 9693 3634 9703 3651 9703 3655 9690
3658 9689 3660 9692 3659 9705 3666 9706
TIME...MOT...LOC 1331Z 229DEG 40KT 3659 9708 3618 9707
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPHLocal storm report, Nov 4, 7:32 AM CST, 4 hours 10 minutes before
Preliminary Local Storm Report
National Weather Service Tulsa OK
732 AM CST Mon Nov 4 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM Rain Porter 35.87N 95.52W
11/04/2024 M2.91 Inch Wagoner OK Public
24 Hour Report Ending at 7 AM CST.
&&Special weather statement, Nov 4, 8:21 AM CST, 3 hours 21 minutes before
Special Weather Statement
National Weather Service Tulsa OK
821 AM CST Mon Nov 4 2024
OKZ054-059-064-041500-
Osage OK-Pawnee OK-Creek OK-
821 AM CST Mon Nov 4 2024
...STRONG THUNDERSTORMS WILL IMPACT SOUTH CENTRAL OSAGE...
NORTHWESTERN CREEK AND SOUTHWESTERN PAWNEE COUNTIES THROUGH 900 AM
CST...
At 821 AM CST, Doppler radar indicated strong thunderstorms along a
line extending from 6 miles east of Glencoe to near Yale to 3 miles
southwest of Cushing. Movement was northeast at 35 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects.
Locations in or near the path include...
Cleveland... Drumright...
Oilton... Jennings...
Hallett... Blackburn...
Terlton... Maramec...
Silver City...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3650 9651 3607 9639 3595 9662 3616 9662
3616 9682 3624 9682 3625 9688
TIME...MOT...LOC 1421Z 232DEG 32KT 3622 9681 3612 9673 3593 9680
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Nov 4, 11:25 AM CST, 17 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1125 AM CST Mon Nov 4 2024
OKZ064-041800-
Creek OK-
1125 AM CST Mon Nov 4 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN CREEK COUNTY
THROUGH NOON CST...
At 1124 AM CST, Doppler radar indicated a strong thunderstorm 3 miles
northeast of Kendrick, moving northeast at 45 mph.
HAZARD...Wind gusts of 50 to 55 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor hail damage to vegetation
is possible.
Locations in or near the path include...
Drumright... Oilton...
Shamrock...
This includes Interstate 44 between mile markers 178 and 182.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Tulsa.
A Tornado Watch remains in effect until 600 PM CST for northeastern
Oklahoma.
&&
LAT...LON 3613 9662 3616 9659 3616 9658 3594 9634
3575 9662
TIME...MOT...LOC 1724Z 222DEG 37KT 3581 9673
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPHThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 3, 6:20 PM CST | Areal Flood Advisory | TSA | McIntosh, Okfuskee, Okmulgee, Pittsburg | 115 min |
| Nov 3, 6:22 PM CST | Areal Flood Advisory | TSA | Creek, Muskogee, Okmulgee, Rogers, Tulsa, Wagoner | 113 min |
| Nov 3, 6:24 PM CST | Severe Thunderstorm Warning | TSA | Pittsburg | 51 min |
| Nov 3, 6:33 PM CST | Special Weather Statement | TSA | McIntosh | 27 min |
| Nov 3, 6:35 PM CST | Tornado Warning | TSA | McIntosh, Pittsburg | 9 min |
| Nov 3, 7:03 PM CST | Severe Thunderstorm Warning | TSA | Pittsburg | 42 min |
| Nov 3, 7:07 PM CST | Severe Thunderstorm Warning | TSA | Haskell, Latimer, Muskogee, Pittsburg | 38 min |
| Nov 3, 7:16 PM CST | Areal Flood Advisory | TSA | Cherokee, Haskell, McIntosh, Mayes, Muskogee, Pittsburg and 2 more | 3 hr |
| Nov 3, 7:38 PM CST | Special Weather Statement | TSA | Haskell | 37 min |
| Nov 3, 7:43 PM CST | Severe Thunderstorm Warning | TSA | Latimer, Pittsburg, Pushmataha | 47 min |
| Nov 3, 8:10 PM CST | Special Weather Statement | TSA | LeFlore, Sequoyah | 35 min |
| Nov 3, 8:26 PM CST | Special Weather Statement | TSA | Latimer | 34 min |
| Nov 3, 8:51 PM CST | Areal Flood Advisory | TSA | Haskell, Latimer, Pittsburg | 3 hr |
| Nov 3, 9:19 PM CST | Special Weather Statement | TSA | Latimer | 26 min |
| Nov 3, 9:43 PM CST | Areal Flood Advisory | TSA | Haskell, Latimer, LeFlore, Sequoyah | 3 hr |
| Nov 3, 10:34 PM CST | Flash Flood Warning | TSA | Haskell, Latimer, LeFlore, Pittsburg | 3 hr |
| Nov 4, 7:31 AM CST | Special Weather Statement | TSA | Pawnee | 44 min |
| Nov 4, 8:21 AM CST | Special Weather Statement | TSA | Pawnee | 39 min |
| Nov 4, 8:23 AM CST | River Flood Warning | TSA | LeFlore | 47 hr |
| Nov 4, 11:22 AM CST | Severe Thunderstorm Warning | TSA | Creek, Okfuskee | 38 min |
| Nov 4, 11:25 AM CST | Special Weather Statement | TSA | Creek | 35 min |
| Nov 4, 11:39 AM CST | Severe Thunderstorm Warning | TSA | Creek, Osage, Pawnee, Tulsa | 51 min |
| Nov 4, 11:58 AM CST | Severe Thunderstorm Warning | TSA | Creek, Tulsa | 32 min |
| Nov 4, 12:15 PM CST | Severe Thunderstorm Warning | TSA | Nowata, Osage, Rogers, Tulsa, Washington | 45 min |
| Nov 4, 12:20 PM CST | Severe Thunderstorm Warning | TSA | Creek, Rogers, Tulsa, Wagoner | 40 min |
| Nov 4, 12:22 PM CST | Tornado Warning | TSA | Osage, Tulsa, Washington | 25 min |
| Nov 4, 12:32 PM CST | Areal Flood Advisory | TSA | Creek, Nowata, Okmulgee, Osage, Pawnee, Rogers and 3 more | 3 hr |
| Nov 4, 12:38 PM CST | Tornado Warning | TSA | Nowata, Rogers, Tulsa, Washington | 37 min |
| Nov 4, 12:55 PM CST | Severe Thunderstorm Warning | TSA | Nowata, Rogers, Tulsa, Washington | 50 min |
| Nov 4, 12:57 PM CST | Tornado Warning | TSA | Nowata, Rogers, Washington | 33 min |
| Nov 4, 1:00 PM CST | Severe Thunderstorm Warning | TSA | Creek, Okfuskee, Okmulgee | 45 min |
| Nov 4, 1:03 PM CST | Special Weather Statement | TSA | Tulsa | 27 min |
| Nov 4, 1:22 PM CST | River Flood Warning | TSA | Adair, Delaware | 43 hr |
| Nov 4, 1:22 PM CST | River Flood Warning | TSA | Adair, Cherokee, Delaware | 50 hr |
| Nov 4, 1:22 PM CST | River Flood Warning | TSA | Cherokee | 54 hr |
| Nov 4, 1:28 PM CST | River Flood Advisory | TSA | Sequoyah | 24 hr |
| Nov 4, 1:29 PM CST | Tornado Warning | TSA | Craig, Nowata | 46 min |
| Nov 4, 1:37 PM CST | Severe Thunderstorm Warning | TSA | Okmulgee, Tulsa, Wagoner | 23 min |
| Nov 4, 1:37 PM CST | Tornado Warning | TSA | Pittsburg | 23 min |
| Nov 4, 1:48 PM CST | Special Weather Statement | TSA | Okfuskee | 27 min |
| Nov 4, 1:53 PM CST | Severe Thunderstorm Warning | TSA | Craig, Mayes, Rogers | 41 min |
| Nov 4, 1:53 PM CST | Tornado Warning | TSA | Pittsburg | 13 min |
| Nov 4, 2:00 PM CST | Severe Thunderstorm Warning | TSA | Mayes, Rogers, Tulsa, Wagoner | 45 min |
| Nov 4, 2:01 PM CST | Areal Flood Advisory | TSA | Okfuskee, Okmulgee | 3 hr |
| Nov 4, 2:01 PM CST | Severe Thunderstorm Warning | TSA | McIntosh, Pittsburg | 31 min |
| Nov 4, 2:03 PM CST | Tornado Warning | TSA | Craig, Ottawa | 27 min |
| Nov 4, 2:17 PM CST | Tornado Warning | TSA | Haskell, McIntosh, Muskogee, Sequoyah | 28 min |
| Nov 4, 2:19 PM CST | Areal Flood Advisory | TSA | McIntosh, Pittsburg | 3 hr |
| Nov 4, 2:44 PM CST | Severe Thunderstorm Warning | TSA | Ottawa | 46 min |
| Nov 4, 2:44 PM CST | Tornado Warning | TSA | Adair, Cherokee, Muskogee, Sequoyah | 46 min |
| Nov 4, 2:56 PM CST | Tornado Warning | TSA | Cherokee, Wagoner | 19 min |
| Nov 4, 3:00 PM CST | Severe Thunderstorm Warning | TSA | Craig, Delaware, Mayes, Ottawa | 45 min |
| Nov 4, 3:12 PM CST | Special Weather Statement | TSA | Mayes | 33 min |
| Nov 4, 3:17 PM CST | Tornado Warning | TSA | Adair, Cherokee | 28 min |
| Nov 4, 3:33 PM CST | Areal Flood Advisory | TSA | Adair, Cherokee, Craig, Delaware, McIntosh, Mayes and 7 more | 3 hr |
| Nov 4, 3:43 PM CST | Tornado Warning | TSA | Adair | 32 min |
| Nov 4, 3:47 PM CST | Tornado Warning | TSA | Adair, Cherokee | 28 min |
| Nov 4, 4:06 PM CST | Tornado Warning | TSA | Adair, Sequoyah | 39 min |
| Nov 4, 4:09 PM CST | Tornado Warning | TSA | Adair | 36 min |
| Nov 4, 4:26 PM CST | Severe Thunderstorm Warning | TSA | Choctaw, Pushmataha | 49 min |
| Nov 4, 4:32 PM CST | Areal Flood Advisory | TSA | Haskell, Latimer, LeFlore, McIntosh, Muskogee, Pittsburg and 1 more | 3 hr |
| Nov 4, 4:42 PM CST | Tornado Warning | TSA | Adair | 27 min |
| Nov 4, 5:13 PM CST | Severe Thunderstorm Warning | TSA | Choctaw, Pushmataha | 47 min |
| Nov 4, 5:33 PM CST | Tornado Warning | TSA | Pushmataha | 27 min |
| Nov 4, 5:50 PM CST | Flash Flood Warning | TSA | Haskell, Latimer, LeFlore, Muskogee, Sequoyah | 8 hr |
| Nov 3, 8:37 PM CST | Special Weather Statement | TSA | Crawford, Washington | 23 min |
| Nov 3, 8:56 PM CST | Special Weather Statement | TSA | Crawford | 49 min |
| Nov 3, 9:27 PM CST | Special Weather Statement | TSA | Benton, Madison | 48 min |
| Nov 3, 9:50 PM CST | Special Weather Statement | TSA | Franklin | 55 min |
| Nov 4, 4:00 AM CST | Areal Flood Advisory | TSA | Crawford, Franklin, Madison, Sebastian | 3 hr |
| Nov 4, 8:26 AM CST | River Flood Advisory | TSA | Crawford, Franklin | 18 hr |
| Nov 4, 1:19 PM CST | Special Weather Statement | TSA | Carroll | 26 min |
| Nov 4, 4:38 PM CST | Tornado Warning | TSA | Benton, Washington | 37 min |
| Nov 4, 4:59 PM CST | Tornado Warning | TSA | Benton, Washington | 46 min |
| Nov 4, 5:44 PM CST | Areal Flood Advisory | TSA | Benton, Carroll, Crawford, Franklin, Madison, Washington | 4 hr |
| Nov 4, 5:57 PM CST | Special Weather Statement | TSA | Carroll, Crawford, Madison | 33 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2024Every severe thunderstorm warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.